New Mexico, 2004Winter Storm in New Mexico, February 4, 2004
February 4, 2004 · NWS ABQ · 5 events in 5 counties and zones
Heavy snow of 6 to 12 inches was reported across west central and north central New Mexico.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy snow of 6 to 12 inches was reported across west central and north central New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 3, 8:02 PM MST, 6 hours 58 minutes earlier.
Area forecast discussion, Feb 3, 8:02 PM MST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
802 PM MST TUE FEB 3 2004
.UPDATE...SNOW HAS BEEN MOST PREVALENT ACROSS THE NORTHWEST PLATEAU
AND NORTHERN MOUNTAINS THUS FAR TONIGHT. SNOW FINALLY GOT STARTED IN
KSAF AND KRTN. SATELLITE/RADAR TRENDS SHOW DRY SLOT WORKED INTO MUCH
OF SOUTHERN HALF OF STATE. FIRST INCLINATION WAS TO DROP SOME
HEADLINES AS MENTIONED IN PREVIOUS DISCUSSION. HOWEVER JET MAX
ROUNDING BASE OF TROUGH HAS GENERATED SOME CONVECTIVE SNOW SHOWERS
IN SOUTH CENTRAL. LATEST MODEL RUNS CONCUR WITH UP TO THE MINUTE
SATELLITE TRENDS IN THAT THEY SHOW MORE DEVELOPMENT FROM SOUTH
CENTRAL INTO NORTHEAST LATER THIS EVENING. IN ADDITION...NEW
CONVECTION NEAR LOW CENTER OVER WC ARIZONA SHOULD WRAP AROUND INTO
WESTERN AREAS LATE TONIGHT. CONVECTION COULD RESULT IN SCATTERED
SIGNIFICANT ACCUMULATIONS ALTHOUGH PERHAPS NOT AS WIDESPREAD AS
EARLIER ANTICIPATED.
SO...WILL KEEP HEADLINES AS IS. SOME AMOUNTS MAY NOT BE QUITE UP TO
CURRENT FORECAST SO MAY ADJUST ADVISORY NUMBERS SLIGHTLY WITH 10 PM
ISSUANCE BUT DO NOT PLAN ON ISSUING ZONE FORECAST UPDATE.
WILL WEIGH NEW GFS WHEN IT COMES IN AND BEGIN SORTING OUT HOW MUCH
SNOW WILL BE LEFT TO FALL WEDNESDAY AND WILL ADJUST HEADLINES AT 4
AM ISSUANCE...KD
&&
.DISCUSSION...300 PM MST TUE FEB 3 2004
TIME TIGHT WITH SIGNIFICANT EDITING NEEDED FOR ZONES TEXT. SLIGHTLY
MORE NORTHERLY TRACK OF SYSTEM MAIN REASON FOR DOING SOME SLIGHT
DOWNWARD TWEAKING OF FORECAST SNOW AMOUNTS MOST ZONES EXCEPT W
CENTRAL...NW AND N CENTRAL. RADAR TRENDS SRN AND SE AZ NOT AS
IMPRESSIVE AS WOULD HAVE HOPED BEING OTHER...AND RELATED REASON.
STILL DYNAMICALLY STRONG AND MOIST SYSTEM THOUGH. HAVE ALSO SLICED A
FEW HOURS OFF EVENT END TIMES MOST OF CENTRAL ZONES. EXPECT MAIN
BRUNT OF PCPN THROUGH CENTRAL VALLEYS BETWEEN 5 PM AND MIDNIGHT...OR
SHORTLY THEREAFTER...AS DRY SLOTTING TO FOLLOW BEHIND FRONTAL
PASSAGE. SOME WRAP AROUND W AND N WED. THOUGHT OF DROPPING ZONES
15...17 FROM ADVISORY DUE TO ABOVE REASONS...ALSO CONSIDERED
DOWNGRADING ZONE 6 TO ADVISORY. AMOUNTS HAVE BEEN DROPPED TO JUST
BELOW THE RESPECTIVE THRESHOLDS THESE AREAS...BUT CLOSE ENOUGH TO
LET EVE SHIFT CONSIDER TRENDS AND DROP IF CONSIDERED NECESSARY.
FUTURE SYSTEMS...LATE WED NIGHT/THU AND WEEKEND...LOOKING WEAKER AND
FARTHER NORTH RESPECTIVELY. ADJUSTED APPROPRIATELY TO ACCOUNT FOR
THESE TRENDS AS QUICK LOOK AT SOME 18Z MODEL RUNS SUPPORT 12Z RUNS
FOR THE MOST PART...43
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING NMZ 002-004 THRU WED MORNING...
SNOW ADVISORY NMZ 001-008-014 THROUGH TONIGHT...
SNOW ADVISORY NMZ 003-009-015 THROUGH TONIGHT...
SNOW ADVISORY NMZ 010-011-017 THROUGH WED MORNING...
WINTER STORM WARNING NMZ 005>007 THROUGH WED...
&&
19
Hazardous weather outlook, Feb 3, 6:00 AM MST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST TUE FEB 3 2004
NMZ001>021-041300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-HARDING COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MST TUE FEB 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
WINTER STORM CONDITIONS EXPECTED TO DEVELOP TODAY AND CONTINUE
THROUGH TONIGHT. THE MOST SIGNIFICANT SNOWFALL WILL BE FOUND ACROSS
THE NORTH CENTRAL MOUNTAINS AS WELL AS LOCALIZED AREAS ACROSS THE
WESTERN AND CENTRAL MOUNTAINS. OTHERWISE LOOK FOR SNOW ACCUMULATIONS
MOST PLACES ACROSS THE WEST AND NORTH TONIGHT. WINTER STORM WARNINGS
AND ADVISORIES ARE OUT FOR THIS EVENT SO PLEASE CHECK THOSE LATEST
WINTER STATEMENTS.
.DAYS TWO THROUGH SEVEN...
STORM SYSTEM WILL CONTINUE TO AFFECT THE STATE ON WEDNESDAY. FAVORED
AREAS WILL BE THE NORTHEAST WHERE A WINTER STORM WARNING HAS BEEN
ISSUED. ANOTHER SYSTEM WILL DROP DOWN WEDNESDAY NIGHT AND AFFECT THE
STATE INTO THURSDAY. SNOW ACCUMULATIONS WONT BE QUITE AS SIGNIFICANT
WITH THIS SYSTEM AS EXPECTED WITH THE UPCOMING ONE. UNSETTLED WEATHER
WILL REMAIN OVER THE WEEKEND WITH ANOTHER STORM POTENTIALLY PROVIDING
MORE SNOW ACCUMULATIONS ACROSS NORTH AND CENTRAL PORTIONS OF THE
STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Winter Storm, Southwest Mountains/Upper Gila Region / Catron Except N / Part of W Socorro
- When
- February 4, 3:00 AM MST to 12:00 PM MST
- Where
- Southwest Mountains/Upper Gila Region / Catron Except N / Part of W Socorro forecast zone
- Reported by
- OFFICIAL NWS OBS.
Winter Storm, Westcentral Mountains / McKinley Except Nc and Ne / Cibola Except X E / N Catron / X Sw Sanduval / X Nw Bernalillo / X Nw Socorro
- When
- February 4, 3:00 AM MST to 12:00 PM MST
- Where
- Westcentral Mountains / McKinley Except Nc and Ne / Cibola Except X E / N Catron / X Sw Sanduval / X Nw Bernalillo / X Nw Socorro forecast zone
- Reported by
- OFFICIAL NWS OBS.
Winter Storm, Northwest Mountains Including Jemez / Rio Arriba Except X Se / Sanduval Except Se and X Sw / Los Alamos / Ne McKinley / Se San Juan / X Nw Santa Fe
- When
- February 4, 3:00 AM MST to 12:00 PM MST
- Where
- Northwest Mountains Including Jemez / Rio Arriba Except X Se / Sanduval Except Se and X Sw / Los Alamos / Ne McKinley / Se San Juan / X Nw Santa Fe forecast zone
- Reported by
- OFFICIAL NWS OBS.
Winter Storm, Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union
- When
- February 4, 3:00 AM MST to 12:00 PM MST
- Where
- Northeast Highlands / All But X W and X Se Colfax / All But X W Mora / C San Miguel / X Nw Union forecast zone
- Reported by
- OFFICIAL NWS OBS.
Winter Storm, Sangre de Cristo Mountains / Taos / X W Mora / X Se Rio Arriba / Ne Santa Fe / X W Colfax / X Nw San Miguel
- When
- February 4, 3:00 AM MST to 12:00 PM MST
- Where
- Sangre de Cristo Mountains / Taos / X W Mora / X Se Rio Arriba / Ne Santa Fe / X W Colfax / X Nw San Miguel forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Nebraska, February 4 to 5, 20041 death · 4 injured · $230,000 · 21 events
- Winter Storm in New York, February 4, 2004$50,000 · 5 events
- Winter Storm in New York, February 4, 2004$40,000 · 4 events
- Winter Storm in Nebraska, February 4 to 5, 200427 events
- Winter Storm in Vermont, February 4, 2004$30,000 · 3 events
- Winter Storm in Kansas, February 4 to 5, 200423 events
- Heavy Snow and Winter Weather in Oklahoma, February 4 to 5, 200422 events
- Winter Storm in Arkansas, February 4 to 5, 200410 events
- Winter Storm in Kansas, February 4, 20048 events
- Winter Storm in Kansas, February 4 to 5, 20047 events
- Winter Storm in Vermont, February 4, 2004$10,000 · 6 events
- Winter Storm in Nebraska, February 4 to 5, 20046 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386638, 5386639, 5388452, 5388453, 5388454.